MAUDE Adverse Event Report: NUVASIVE, INC. COROENT INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

NUVASIVE, INC. COROENT INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 6791712
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 08/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received and confirmed that the patient had cervical interbody fusions at the c4-c5, c5-c6, and c6-c7 levels using interfixated peek interbody implants.Probable successful fusion at the c4-c5 and c5-c6, with possible fusion at the c6-c7 level.There are two fractured but non-displaced screws at the c6-c7 level; the interbody implant position is satisfactory (no implant migration).Patient reported that her lower back had been doing fine until she fell onto her left side.Patient reported that after her fall she immediately began to experience lower back and left knee pain.Patient indicated there was an increase in pain in her neck within the last few months.The device remains in-situ.Revision surgery is planned for (b)(6) 2016.Root cause is likely due to the patient falling but no further investigation can be completed at this time.Review of labeling notes: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra." "these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." device remains in-situ.
 
Event or Problem Description
A (b)(6) female underwent an acdf at c4-7 spine levels on (b)(6) 2015.At three-week follow-up, the patient reported reduction in pain/radiculopathy and improved strength.Approximately 17 months postoperatively patient was evaluated for cervical pain and radiculopathy after having fallen as well as lower back and knee pain which necessitated treatment with vicodin.Radiographs confirmed screw fracture at c6-7.A revision surgery is planned for (b)(6) 2016.No patient injury was reported.

Brand Name
COROENT INTERLOCK SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5904081
Report Number2031966-2016-00066
Device Sequence Number5677
Product Code OVE
UDI-Device Identifier00887517362094
UDI-Public00887517362094
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6791712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR